# SDR S2YA07001

- Difficulty date: February 11, 2007
- Submitted: March 7, 2007
- Operation: Air carrier
- Aircraft: N355SK
- Make and model: Dorner DO328300
- Aircraft serial: 3124
- Aircraft time: 16,744 hours, 16,624 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: ALT3524
- Part serial: 1009
- Condition: Damaged
- Location: Engine
- Part time: 14,982 hours, 14,602 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT 2473 MKE-OMA THE CREW CONTACTED MAINTENANCE AND REPORTED A LEFT ALTERNATOR FAIL INDICATION.  THE CREW SUCCESSFULLY RESET THE SYSTEM IN FLIGHT ONLY TO HAVE THE PROBLEM RETURN SHORTLY.  IT WAS DETERMINED THAT THE AIRCRAFT SHOULD PERFORM AN AIR TURNBACK TO MKE.  A SHORT TIME LATER THE CREW REPORTED A LEFT ENGINE VIBRATION.  THE FLIGHT WAS DIVERTED TO MSN.  MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND THE LEFT ALTERNATOR BEARING AND PART OF THE END CAP HAD BEEN SEVERELY DAMAGED.  THE VIBRATION WAS MOST LIKELY CAUSED BY THE ARMATURE SPINNING LOOSELY IN THE ALTERNATOR CASE CAUSING MORE DAMAGE.
